# SDR 14XR20160412001

- Difficulty date: March 22, 2016
- Submitted: April 12, 2016
- Operation: General aviation
- Aircraft: N596DS
- Make and model: Raythn G36
- Aircraft serial: E3806
- Aircraft time: 1,248 hours
- Engine: Cont IO550B
- Engine time: 1,248 hours
- Propeller: Hartzl PHCC3YF1
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: 64621240A1
- Part serial: B07GA075
- Condition: Intermittent
- Location: Fuel
- Part time: 1,248 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

AFTER 1 HOUR WE WERE INSTRUCTED BY THE MAINTENANCE SHEET TO REDUCE POWER TO 65 PERCENT THEN ALTERNATE BACK TO 75 PERCENT.  WE DECIDED WE WOULD DO THIS EVERY 15 MINUTES, AS THERE WAS NO TIME LISTED ON THE MAINTENANCE SHEET.  WE REDUCED THE POWER TO 23" MANIFOLD PRESSURE AND 2300 RPM IN A HOLD OFF OF THE 47K MISSED APPROACH PROCEDURE FOR THE RNAV 35.  AFTER APPROXIMATELY 8:30 AT 65 PERCENT POWER, HEARD THE ENGINE SPUTTER.  IT WAS A SMALL FLUCTUATION AND DID NOT AFFECT THE MANIFOLD PRESSURE BY MORE THAN .2 AND THE RPM BY 20.  WE GOT QUIET AND LISTENED FOR A SECOND OCCURRENCE. 15-30 SECONDS LATER THE ENGINE SHUTTERED AND WE FELT A DRASTIC LOSS OF POWER.  IMMEDIATELY DISCONNECTED THE AUTOPILOT AND PITCHED FOR BEST GLIDE. LOOKED AT THE ENGINE GAUGES AND NOTICED THE FUEL FLOW RAPIDLY DECLINING AND ALL OTHER TEMPS AND INDICATIONS WERE NORMAL.  CALLED FOR "HIGH BOOST PUMP ON" AS I REACHED FOR THE CHECKLIST BENEATH MY FEET.  MY EYES NEVER LEFT THE EIS.  BY THE TIME THE FUEL PUMP WAS TURNED ON THE INDICATOR HAD REACHED THE BOTTOM OF THE GREEN ARC.  WHEN ACTIVATED THE INDICATOR ROSE TO APPROXIMATELY HALF WAY UP THE GREEN FLOW ARC. IT REMAINED IN THIS POSITION FOR APPROXIMATELY 3-5 SECONDS THEN FELL TO ZERO.
